Going off zoloft weight loss

Common Questions and Answers about Going off zoloft weight loss

zoloft

I gained about 50 pounds and I've now been off Zoloft for nearly a year. Although I haven't gained any more weight, I haven't LOST any of it either, despite strict diet and exercise. It just won't budge. Does Zoloft permanently screw up your metabolism? My doctor told me after a month or two being off, the weight would start falling off, but it never happened. She now says I may have a thyroid problem.
) and the sexual side effects (ED problems and etc,,,). The first time I took zoloft I lost weight then gained weight. This time , I've been working out and have avoided the weight gain so far.
The side effects of getting off are really terrible, but if you are stressing about getting off immediately because of weight loss, be patient and taper safely with a doctor's advice. The weight will come off on its own. Peace and love.
After avoiding zoloft, I was walking 9 miles a day, but, w/o any weight loss.... In the end, Zoloft reduced depression/anxiety, weight gain started to create anxiety issues. In the long term, zoloft seemed to be quite ineffective.
) I've done a LOT of research on anti-depressants/anti-anxiety drugs and weight gain/weight loss. To answer your question, it can be both. Weight gain only happens in about 25% of people taking antidepressant meds. This can be due to feeling better/enjoying food more and/or from changes in metabolism/appetite as a side effect of the meds.
I always had a hard time with my weight gain since going on Zoloft (about 15 pounds). Did anyone else notice this when coming off? Thanks again!
I excercise everyday and watch how I eat. I have heard numerous times that Zoloft can cause weight gain and weight loss problems. Does anyone know why this is and what causes it? Any suggestions on how to lose weight on this drug? I know that I need the med. because I don't want to live my life having panic attacks all of the time but I would love to lose weight too. Help!!!!!
This is MOST IMPORTANT (the part I have to remind myself of everyday) is to realize the weight is going to take TWICE as long to take off as it did before, especially during the first month or so, and don't feel bad about it. It's not your fault. If you can get past that first month, then you shouldn't have a problem of letting that discourage you.
Since my mood and stress level has improved I have decided to go off the Zoloft due to no other explanation for the weight gain. Any suggestions for excersise and diet to get the weight off? Any experience with about how long before the weight will start coming off? I have regular medical checkups etc. Also, I do not lose weight easily and have always watched my intake within reason. I am small framed and about 5'7" tall in my mid-forties.
It is a bit discouraging. Has anyone successfully lost weight after going off antidepressants? How long before I should expect to see results?
I thought these 2 meds were known to be weight neutral or cause weight loss. My doctor knows my concern about the weight issue as this is something I have never fought to maintain while everything else in life seems to be a fight. If I stopped taking all meds, would I lose the weight and go back to my normal size. I do lack motivation that's for sure! I think or say I will start a program and don't.
I talked to my Dr. about switching me to Topamax for the weight loss. It isn't worth it. You may be better off on another med for Your condition and using something else for weight loss.
I take topamax to control seizures and I must say that I am surprised doctors prescribe it for weight loss alone, and that you are willing to put up with the side effects of it just for weight loss when there are other weight loss drugs out there. The "goofiness and loss of words" bothers me tremendously. I have been taking it since April and that hasn't abated any. Unfortunately I did not experience any weight loss or loss of appetite from it like everyone says. I take 200 mg a day.
I hate it when doctors do not listen because two hospitalizations could have been avoided. My post-traumatic is way off. In regards to the weight loss. When started Lamictal had trouble eating as well. Dropped some weight. Now 1 year later and 94 pounds lighter I feel great! Still losing too. I started at 296 pounds now 202. I have never been able to lose weight. Now able to walk great distances and attend gym. No one would listen to me.
It should take about 2 months to get to that dosage but I'm getting kinda excited hearing about the benefit of weight loss especially since it was weight loss pills (metabolife and xenedrine) that caused me to find out that I was epileptic in the first place! The doctor told me that i might get tingling in my fingers and i might feel a little dopy but happy dopy he described it as, so I figure i can deal with that! If I start losing weight at a rapid pace i'll definitely post again!
LOL I am now going to try the hcg injection for weight loss as well as the fact that I've read it helps with the PCOS symptoms, excessive facial hair etc. I know one friend that had great luck with losing weight on Metformin. She agreed that the first couple weeks she lost weight because she lived in the bathroom but after that she continued to lose.
Sure enough I saw a sharp decline in the heart pounding and it was gone by the third day of being off Zoloft. Well, on the fourth day of stopping the Zoloft I noticed symptoms: some pins and needles in my hands, some numbness in my right arm, sleep issues, mild hand tremors. I decided to go back on the Zoloft, after two days of being back on the Zoloft my symptoms lessned. Then I read about Zoloft side effects and withdrawal symptoms.
lorazapam, valium, chlorazepate, and ativan (another version of lorezepam) are all equally addictive, as they are all benzodiazepines, and they don't "impede" weight loss -- however, antidepressants, of which SSRIs are some (zoloft, prozac, luvox, celexa) can cause weight GAIN, so the zoloft/lorazapam may be a bad combo for you -- have you tried paxil?
the first time i tried effexor it was because my zoloft had stopped working after yrs. i lost all my zoloft weight. 25 poinds! it was a miracle. after about four yrs. the effexor stopped working so i tried other anti depressants with no luck. my md put me back on effexor and now i am a fat slob who can't afford to buy any more jeans! i went from a size two to a 7/8 in 5 months. why now? he said it can go either way. i am miserable about my stomach.
I'm back on treadmill but weight is still going up, I'm going to begin weaning off these meds if they are causing weight gain. I did express my concern to my Dr after the first couple months on Zoloft that I'm extremely concerned about weight gain. Her advice was to try them longer and see, I'm not willing to gain allot of weight to see. Is there a possible alternative that doesn’t cause weight gain or sexual side effects that Zoloft and buspar seem to cause?
It's not uncommon to lose your appetite the first few weeks of being on a new med. It should be back to normal pretty soon. Keep doing what you're doing. Make yourself eat nutritional foods. If you keep losing weight talk to your Dr about this. He/she may recommend a supplement like Boost until you feel like eating more again.
Congratulations on your weight loss. That's a major accompllishment and I'm proud of you. Anti-depressants, such as Zoloft do not normally present significant withdrawal symptoms, but, as with any psychotropic medication it's best to seek to advice of your physician before discontinuing it. If you choose to do so without the advice of a doctor, it is best to slowly reuce your dosage each week until such time you are completely free from the drug.
So here I am about 5-6 months later, and the weight WILL NOT BUDGE. I cannot get 1 lb to come off no matter what, and I am someone that knows a lot about dieting and weight loss. I am only on a baby aspirin every day now and I can't lose a darn pound. How long will it take for my metabolism to return? I am 31yrs old at 257lbs and STUCK. It is very discouraging. I bust my butt all week, eat 1800 calories (nothing for a 6'2 257lb guy that is very active).
I am severely depressed, my doctor recommended Effexor but my friends said I should try Zoloft. I have gained a lot of weight since my last baby 4 years ago and keep gaining. I am not taking anything but so sad and depressed and keep getting fatter, I cry all the time, I go to bed at 7 and just watch TV, I am tired a lot, my body hurts all the time. But I need to be on something, I just cant get out of this sadness. I was on paxil years ago and gained 25 pounds within months.
However that was almost four years ago, and I was not on the Zoloft nearly as long as I was with the Paxil. But it did help me to get most of the weight I gained off!! Good luck!
the 2nd time i went back on them i was 19 and it was ok but the worst thing is going off ZOLOFT it is very scary. even if you go down to tapering off like they suggest for 6weeks, i had all the withdrawl symptoms. u get the shakes, brain zaps. achy feeling all over. crazy dreams. sweats. jsut going off of it made me feel like i was going crazy.
(not million BILLION) Reason it is so popular is because it works well when SSRI's like Zoloft or paxil fail. It a bit rough to get off Effexor when the time comes, but I get withdrawls from just about any AD discontinuation.
MedHelp Health Answers